MAUDE Adverse Event Report: SMITH & NEPHEW, INC. XL SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. XL SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72202588
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip procedure when the suture cutter cuts it leaves black dust.No delay and a back up was available to complete the procedure.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: one 72202588 xl suture cutter was returned for evaluation.Visual assessment confirms complaint.The information provided states: ¿during a hip procedure when the suture cutter cuts it leaves black dust¿.Per the device ifu ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.Further investigation is not warranted at this time.

Brand Name
XL SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9862719
Report Number1219602-2020-00540
Device Sequence Number2533385
Product Code NBH
UDI-Device Identifier03596010652430
UDI-Public03596010652430
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202588
Device Catalogue Number72202588
Device Lot Number49160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1